×

zbMATH — the first resource for mathematics

On the symmetry of minimizers. (English) Zbl 1159.49005
Summary: For a large class of variational problems we prove that minimizers are symmetric whenever they are \(C^{1}\).

MSC:
49J20 Existence theories for optimal control problems involving partial differential equations
35B37 PDE in connection with control problems (MSC2000)
35J60 Nonlinear elliptic equations
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Ball, J. M.; Mizel, V. J., One-dimensional variational problems whose minimizers do not satisfy the Euler-Lagrange equation, Arch. Ration. Mech. Anal., 90, 325-388, (1985) · Zbl 0585.49002
[2] Bartsch, T.; Weth, T.; Willem, M., Partial symmetry of least energy nodal solutions to some variational problems, J. Anal. Math., 96, 1-18, (2005) · Zbl 1206.35086
[3] Berestycki, H.; Lions, P.-L., Nonlinear scalar field equations, I, Existence of a ground state. Arch. Ration. Mech. Anal., 82, 313-345, (1983) · Zbl 0533.35029
[4] Brock, F., Positivity and radial symmetry of solutions to some variational problems in RN, J. Math. Anal. Appl., 296, 226-243, (2004) · Zbl 1067.49017
[5] Chen, Y.-Z., Wu, L.-C.: Second Order Elliptic Equations and Elliptic Systems. Translations of Mathematical Monographs, vol.174. AMS, Providence, 1998
[6] Ferrero, A.; Gazzola, F., On subcriticality assumptions for the existence of ground states of quasilinear elliptic equations. Adv, Differ. Equ., 8, 1081-1106, (2003) · Zbl 1290.35096
[7] Giaquinta M.: Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems. Princeton University Press, Princeton (1983) · Zbl 0516.49003
[8] Giaquinta M.: Introduction to the Regularity Theory for Nonlinear Elliptic Systems. Birkhäuser Verlag, Basel (1993) · Zbl 0786.35001
[9] Gilbarg D., Trudinger N.S.: Elliptic Partial Differential Equations of Second Order, 2nd edn. Springer, New York (1983) · Zbl 0562.35001
[10] Ladyzhenskaya O.A., Ural’tseva N.N.: Linear and Quasilinear Elliptic Equations. Academic Press, New York (1968) · Zbl 0164.13002
[11] Lopes, O., Radial symmetry of minimizers for some translation and rotation invariant functionals, J. Differ. Equ., 124, 378-388, (1996) · Zbl 0842.49004
[12] Lopes, O., Radial and nonradial minimizers for some radially symmetric functionals, Eletr. J. Differ. Equ., 3, 1-14, (1996) · Zbl 0848.35036
[13] Lopes, O.; Mariş, M., Symmetry of minimizers for some nonlocal variational problems, J. Funct. Anal., 254, 535-592, (2008) · Zbl 1128.49003
[14] Malý, J., Ziemer, W.P.: Fine Regularity of Solutions of Elliptic Partial Differential Equations. Mathematical Surveys and Monographs. AMS, Providence, 1997
[15] Pacella, F.; Weth, T., Symmetry of solutions to semilinear elliptic equations via Morse index, Proc. Am. Math. Soc., 135, 1753-1762, (2007) · Zbl 1190.35096
[16] Pucci, P.; Serrin, J.; Zou, H., A strong maximum principle and a compact support principle for singular elliptic inequalities, J. Math. Pures Appl., 78, 769-789, (1999) · Zbl 0952.35045
[17] Smets, D.; Willem, M., Partial symmetry and asymptotic behavior for some elliptic variational problems, Calc. Var. PDE, 18, 57-75, (2003) · Zbl 1274.35026
[18] Spanier, E.H.: Algebraic Topology. McGraw-Hill, New York, 1966 · Zbl 0145.43303
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.